Jump to content

JaniceHelton: Want to come off Vibryd


JaniceHelton

Recommended Posts

Hi Everyone,,

 

I am off of Klonopin, ambien, and lamictal,,yea for me,,,Klonopin off just 2 1/2 months. Would like to now attack this AD.

 

Doc wants me to switch to Prozac ,,states it's longer acting,,,,and then remove one pill every week for 7 weeks,,then off,,Dose of Prozac is 40 mg ,,length of time on AD"S???  Ever since prozac came off the assembly line (1986?).

 

First,, do you agree I need to switch from Vibryd to Prozac to be successful

Second,,is it too soon to start to wean another med?? Yes I am still healing from the Klonopin ordeal,,not fun!

Third,,do I follow the rule of 10% taper every 2 weeks??

 

With the klonopin withdrawal insomnia and some anxiety were prominent and I knew it would be temporary,,,However if severe depression returns,,,do I just push through??

Alex

Link to comment
  • Moderator Emeritus

Hi Janice, welcome to SA.  Well done for getting off the other drugs, how did you taper them and how

long have you been off them? I see you have been off klonopin for 2 1/2 months and still having some withdrawal

symptoms. It would be better to wait until the withdrawal symptoms have have gone then wait a few months before

starting to taper the vibryd. This will give your brain and nervous system chance to stabilise and give you the best 

chance of tapering smoothly from vibryd.  It is better to taper from the drug you are taking rather than switching,

especially when you have had so many changes and tapered other drugs. You need to keep things as stable as

possible so that you don't have too many problems with withdrawal.  

 

Here at SA we recommend a taper of no more than 10% of the current dose every 4 weeks. 

 

Here is the topic for tapering vibryd http://survivingantidepressants.org/index.php?/topic/4318-tips-for-tapering-off-viibryd-vilazodone/

 

It will help us if you can put your tapering history in your signature strip, there is a link in my signature to instructions how to do that.

 

Is your ID your real name? This site comes up on google searches and anyone googling your name will find you here. If you wish to

change it you need to contact Altostrata to change it for you. 

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment
  • Moderator Emeritus

I would definitely give it more time on the Klonopin withdrawal. 

 

It's hard to say for sure since I don't have your full history (amount of time on each med, how long you took to taper, etc.) But overall I'd recommend waiting four to six months between tapering one med all the way down and starting a new taper. Withdrawal symptoms can have a "lag time" kind of effect, and you want to make sure you're really stable before starting a new taper. People just do so much better when they start from a stable place.

 

Plus you say you're still recovering. Don't rush it. This is a race that is really won by the turtles.

Started on Prozac and Xanax in 1992 for PTSD after an assault. One drug led to more, the usual story. Got sicker and sicker, but believed I needed the drugs for my "underlying disease". Long story...lost everything. Life savings, home, physical and mental health, relationships, friendships, ability to work, everything. Amitryptiline, Prozac, bupropion, buspirone, flurazepam, diazepam, alprazolam, Paxil, citalopram, lamotrigine, gabapentin...probably more I've forgotten. 

Started multidrug taper in Feb 2010.  Doing a very slow microtaper, down to low doses now and feeling SO much better, getting my old personality and my brain back! Able to work full time, have a full social life, and cope with stress better than ever. Not perfect, but much better. After 23 lost years. Big Pharma has a lot to answer for. And "medicine for profit" is just not a great idea.

 

Feb 15 2010:  300 mg Neurontin  200 Lamictal   10 Celexa      0.65 Xanax   and 5 mg Ambien 

Feb 10 2014:   62 Lamictal    1.1 Celexa         0.135 Xanax    1.8 Valium

Feb 10 2015:   50 Lamictal      0.875 Celexa    0.11 Xanax      1.5 Valium

Feb 15 2016:   47.5 Lamictal   0.75 Celexa      0.0875 Xanax    1.42 Valium    

2/12/20             12                       0.045               0.007                   1 

May 2021            7                       0.01                  0.0037                1

Feb 2022            6                      0!!!                     0.00167               0.98                2.5 mg Ambien

Oct 2022       4.5 mg Lamictal    (off Celexa, off Xanax)   0.95 Valium    Ambien, 1/4 to 1/2 of a 5 mg tablet 

 

I'm not a doctor. Any advice I give is just my civilian opinion.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy